Alert archive / Washington / Wind Advisories in 2022
Wind Advisory 5, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Apr 10, 2022, 2:49 PM PDT for Bonner County, Boundary County, Kootenai County, Idaho; 8 counties in Washington. It took effect at Apr 11, 2022, 9:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2022, 2:49 PM PDT (21:49 UTC)
- In effect from
- Apr 11, 2022, 9:00 AM PDT
- Expired
- Apr 11, 2022, 9:05 PM PDT
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 41 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531 WWUS76 KOTX 102149 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 249 PM PDT Sun Apr 10 2022 IDZ001-002-WAZ034>037-111330- /O.NEW.KOTX.WI.Y.0005.220411T1800Z-220412T1800Z/ Northern Panhandle-Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains- Including the cities of Quincy, Worley, Cheney, Flowery Trail Road, Fairfield, Orin-Rice Road, Hayden, Airway Heights, Ephrata, Downtown Spokane, Creston, Eastport, Colville, Northport, Bonners Ferry, Athol, Othello, Springdale-Hunters Road, Odessa, Moses Lake, Kettle Falls, Rockford, Coulee City, Sandpoint, Coeur d'Alene, Spokane Valley, Wilbur, Post Falls, Newport, Harrington, Davenport, Schweitzer Mountain Road, Priest River, Grand Coulee, Chewelah, Deer Park, and Ritzville 249 PM PDT Sun Apr 10 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY... * WHAT...Northeast winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Quincy, Worley, Cheney, Flowery Trail Road, Fairfield, Orin-Rice Road, Hayden, Airway Heights, Ephrata, Downtown Spokane, Creston, Eastport, Colville, Northport, Bonners Ferry, Athol, Othello, Springdale-Hunters Road, Odessa, Moses Lake, Kettle Falls, Rockford, Coulee City, Sandpoint, Coeur d'Alene, Spokane Valley, Wilbur, Post Falls, Newport, Harrington, Davenport, Schweitzer Mountain Road, Priest River, Grand Coulee, Chewelah, Deer Park, and Ritzville. * WHEN...From 11 AM Monday to 11 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CD
3 follow-up statements
997 WWUS76 KOTX 111016 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 316 AM PDT Mon Apr 11 2022 IDZ001-002-WAZ034>037-120015- /O.EXT.KOTX.WI.Y.0005.220411T1600Z-220412T0600Z/ Northern Panhandle-Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains- Including the cities of Quincy, Worley, Cheney, Flowery Trail Road, Fairfield, Orin-Rice Road, Hayden, Airway Heights, Ephrata, Downtown Spokane, Creston, Eastport, Colville, Northport, Bonners Ferry, Athol, Othello, Springdale-Hunters Road, Odessa, Moses Lake, Kettle Falls, Rockford, Coulee City, Sandpoint, Coeur d'Alene, Spokane Valley, Wilbur, Post Falls, Newport, Harrington, Davenport, Schweitzer Mountain Road, Priest River, Grand Coulee, Chewelah, Deer Park, and Ritzville 316 AM PDT Mon Apr 11 2022 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...Northeast winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Quincy, Worley, Cheney, Flowery Trail Road, Fairfield, Orin-Rice Road, Hayden, Airway Heights, Ephrata, Downtown Spokane, Creston, Eastport, Colville, Northport, Bonners Ferry, Athol, Othello, Springdale-Hunters Road, Odessa, Moses Lake, Kettle Falls, Rockford, Coulee City, Sandpoint, Coeur d'Alene, Spokane Valley, Wilbur, Post Falls, Newport, Harrington, Davenport, Schweitzer Mountain Road, Priest River, Grand Coulee, Chewelah, Deer Park, and Ritzville. * WHEN...From 9 AM this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ VMT
585 WWUS76 KOTX 112121 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 221 PM PDT Mon Apr 11 2022 IDZ001-002-WAZ034>037-120600- /O.CON.KOTX.WI.Y.0005.000000T0000Z-220412T0600Z/ Northern Panhandle-Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains- Including the cities of Porthill, Elk, Quincy, Winchester, Worley, Cheney, Hayden, Rathdrum, Ephrata, Naples, Creston, Coolin, Eastport, Ralston, Colville, Arden, Newman Lake, Bonners Ferry, Clayton, Othello, Lamona, Odessa, Moses Lake, Kettle Falls, Rockford, Coulee City, Spokane, Sandpoint, Coeur d'Alene, Electric City, Wilbur, Post Falls, Newport, Harrington, Davenport, Priest River, Grand Coulee, Chewelah, Stratford, Orin, Deer Park, Ritzville, and Coulee Dam 221 PM PDT Mon Apr 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northeast winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Porthill, Elk, Quincy, Winchester, Worley, Cheney, Hayden, Rathdrum, Ephrata, Naples, Creston, Coolin, Eastport, Ralston, Colville, Arden, Newman Lake, Bonners Ferry, Clayton, Othello, Lamona, Odessa, Moses Lake, Kettle Falls, Rockford, Coulee City, Spokane, Sandpoint, Coeur d'Alene, Electric City, Wilbur, Post Falls, Newport, Harrington, Davenport, Priest River, Grand Coulee, Chewelah, Stratford, Orin, Deer Park, Ritzville, and Coulee Dam. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RF
655 WWUS76 KOTX 120405 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 905 PM PDT Mon Apr 11 2022 IDZ001-002-WAZ034>037-120515- /O.CAN.KOTX.WI.Y.0005.000000T0000Z-220412T0600Z/ Northern Panhandle-Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains- Including the cities of Porthill, Elk, Quincy, Winchester, Worley, Cheney, Hayden, Rathdrum, Ephrata, Naples, Creston, Coolin, Eastport, Ralston, Colville, Arden, Newman Lake, Bonners Ferry, Clayton, Othello, Lamona, Odessa, Moses Lake, Kettle Falls, Rockford, Coulee City, Spokane, Sandpoint, Coeur d'Alene, Electric City, Wilbur, Post Falls, Newport, Harrington, Davenport, Priest River, Grand Coulee, Chewelah, Stratford, Orin, Deer Park, Ritzville, and Coulee Dam 905 PM PDT Mon Apr 11 2022 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory criteria, therefore the wind advisory has been cancelled. $$ RP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 11:27 AM PDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 10, 11:27 AM PDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1127 AM PDT Sun Apr 10 2022
.SYNOPSIS...
The Inland Northwest will be under the influence of a cold upper
level weather system this weekend into next week. Blustery and
windy conditions will be present Monday and Tuesday. Cold
temperatures will result in snow accumulations on grassy surface
at times through the week. Mountain passes will likely be impacted
by snow at times with winter travel conditions. Temperatures will
trend much cooler next week with several nights of widespread
below freezing temperatures starting Sunday morning. Lowland snow
will be possible across the Inland Northwest Sunday night into
Monday and again Monday night into Tuesday.
&&
.DISCUSSION...
The morning snow across the L-C Valley and the WA/ID Palouse is
slowly tapering off as the feature moves north and east. A good
portion of the WA/ID Palouse measured between 3-6" of snow under
the heavy slow-moving snow band. Satellite shows some clearing
from the west with terrain induced cumulus clouds developing in
the north and west. Breezy west winds today with temperatures at
least 10F degrees below seasonal normal for early April.
The winter weather headlines for the Palouse and Camas Prairie
will expire this morning and our next cause of concern will be
winds on Monday-Tuesday for the northern Panhandle. Monday will
feature windy northeast winds for a good portion of eastern
Washington, however the northern Idaho Panhandle houses a larger
portion of trees capable of coming down with such wind gusts.
/Dewey
AVIATION...
18z TAFs: Snow is beginning to taper as it shifts east-northeast
late this morning. LWS and PUW have improved to MVFR and should
continue slowly improving through the afternoon. COE may see
afternoon snow showers bringing MVFR conditions. Winds will be
breezy this afternoon out of the west. Elsewhere, mid level
clouds will remain in place before breezy to windy conditions
develop overnight and more pronounced by 14-18z Monday. Northeast
winds will be strongest from Bonner's Ferry to Lewiston and into
Moses Lake through the rest of Monday. /Dewey
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 44 28 46 29 42 26 / 20 20 20 10 10 10
Coeur d'Alene 43 26 44 27 41 24 / 40 20 20 10 0 0
Pullman 39 27 41 27 37 23 / 60 30 40 40 30 10
Lewiston 47 29 46 34 44 27 / 30 10 40 40 30 10
Colville 48 28 47 27 43 25 / 20 20 10 0 0 10
Sandpoint 43 28 43 27 38 24 / 40 30 20 10 10 0
Kellogg 39 25 40 26 36 23 / 70 30 30 30 20 10
Moses Lake 50 32 47 31 47 29 / 10 20 30 10 10 10
Wenatchee 48 30 46 30 43 28 / 20 20 30 20 20 20
Omak 49 30 49 30 45 28 / 10 20 20 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until noon PDT today for Idaho Palouse-
Lewis and Southern Nez Perce Counties.
WA...Winter Weather Advisory until noon PDT today for Washington
Palouse.
Winter Weather Advisory until 5 PM PDT Monday for Northeast Blue
Mountains-Western Chelan County.
Winter Weather Advisory from midnight tonight to 5 PM PDT Monday
for Central Chelan County.
&&Hazardous weather outlook, Apr 10, 4:45 AM PDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 445 AM PDT Sun Apr 10 2022 WAZ048-111145- Western Chelan County- 445 AM PDT Sun Apr 10 2022 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT Snow showers are expected at Stevens Pass. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Snow showers are expected to continue over Stevens Pass over the weekend and may result in travel impacts at times especially during the overnight and morning hours. Another round of snow showers arrives in the Cascades early Monday. IDZ001-002-004-026-WAZ032-034>038-041-043-044-047-049-111145- Northern Panhandle-Coeur d'Alene Area-Central Panhandle Mountains- Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area- Upper Columbia Basin-Spokane Area-Northeast Mountains- Okanogan Highlands-Wenatchee Area-Okanogan Valley- Waterville Plateau-Central Chelan County-Western Okanogan County- 445 AM PDT Sun Apr 10 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. Expect locally breezy southwest winds and convective snow showers this afternoon. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Cold, snow showery weather Monday. Light snow amounts are possible from the mountains to the lowlands. Winds will become breezy northeast Monday and Tuesday. IDZ003-027-WAZ031-033-111145- Idaho Palouse-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-Washington Palouse- 445 AM PDT Sun Apr 10 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Expect locally breezy southwest winds. Snow this morning with convective snow showers this afternoon. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Cold, snow showery weather Sunday and Monday. Winds will become breezy northeast Monday and Tuesday.
In the hours before
Local storm report, Apr 10, 10:18 AM PDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1018 AM PDT SUN APR 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM HEAVY SNOW 1 WSW PULLMAN 46.73N 117.19W
04/10/2022 E4.0 INCH WHITMAN WA TRAINED SPOTTER
STILL SNOWING.
0845 AM HEAVY SNOW 1 NNE COLFAX 46.90N 117.36W
04/10/2022 M4.5 INCH WHITMAN WA TRAINED SPOTTER
STILL SNOWING.
0856 AM HEAVY SNOW PULLMAN 46.73N 117.23W
04/10/2022 M5.0 INCH WHITMAN WA BROADCAST MEDIA
0907 AM HEAVY SNOW ALBION 46.79N 117.25W
04/10/2022 M5.5 INCH WHITMAN WA PUBLIC
1001 AM HEAVY SNOW PULLMAN 46.73N 117.16W
04/10/2022 M4.5 INCH WHITMAN WA PUBLIC
1010 AM HEAVY SNOW 1 SSW PULLMAN 46.72N 117.17W
04/10/2022 E4.0 INCH WHITMAN WA TRAINED SPOTTER
1011 AM HEAVY SNOW PALOUSE 46.91N 117.07W
04/10/2022 M5.0 INCH WHITMAN WA PUBLIC
0700 AM HEAVY SNOW STEVENS PASS 47.75N 121.09W
04/10/2022 M8.0 INCH CHELAN WA DEPT OF HIGHWAYS
&&Local storm report, Apr 10, 11:13 AM PDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1113 AM PDT SUN APR 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM HEAVY SNOW 1.7 N MOSCOW 46.75N 117.00W
04/10/2022 M4.4 INCH LATAH ID COCORAHS
1024 AM HEAVY SNOW COLFAX 46.88N 117.36W
04/10/2022 M6.0 INCH WHITMAN WA PUBLIC
&&Local storm report, Apr 10, 1:25 PM PDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
125 PM PDT SUN APR 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HEAVY SNOW 2 NNE MOSCOW 46.76N 116.99W
04/10/2022 M4.5 INCH LATAH ID TRAINED SPOTTER
1203 PM HEAVY SNOW 3 NE COLFAX 46.91N 117.31W
04/10/2022 M5.0 INCH WHITMAN WA TRAINED SPOTTER
1226 PM HEAVY SNOW 5 NE PULLMAN 46.78N 117.09W
04/10/2022 M5.0 INCH WHITMAN WA PUBLIC
1202 PM HEAVY SNOW THORNTON 47.12N 117.38W
04/10/2022 M6.0 INCH WHITMAN WA COCORAHS
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:04 AM PDT | Winter Weather Advisory | OTX | Benewah, Kootenai, Latah, Shoshone | 47 hr |
Nearby
Wind Advisories in Washington, 2022Wind Advisories in Idaho, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.